MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that two discordant, falsely elevated prothrombin time (pt) results, two discordant, falsely low prothrombin time percent (pt%) results, and two discordant, falsely elevated prothrombin time international normalized ratio (inr) results were obtained on two samples from the same patient on a sysmex cs-5100 system using dade innovin reagent.As stated in the interfering substances section of the instructions for use for dade innovin reagent, "inhibitors such as lupus anticoagulant may interfere with the prothrombin time and result for example in inrs that do not reflect the exact degree of anticoagulation." this could have contributed to the discordant results.Report source indicates that the instrument manufacturer, sysmex europe (b)(4), reported this incident to siemens.They provided the complaint from one of their customers.Siemens is investigating the issue.Mdrs 9610806-2019-00053, 9610806-2019-00054, and 9610806-2019-00055 were filed for additional results for samples from the same patient.
 
Event or Problem Description
Two discordant, falsely elevated prothrombin time (pt) results, two discordant, falsely low prothrombin time percent (pt%) results, and two discordant, falsely elevated prothrombin time international normalized ratio (inr) results were obtained on two samples from the same patient on a sysmex cs-5100 system using dade innovin reagent (lot#: 549716).The discordant results were reported to the physician(s), and the results were questioned by the physician(s).The following day, a different sample from the same patient was run for pt% and inr on a non-siemens instrument with unknown reagent, resulting in higher pt% and lower inr results.The repeat results were reported, as the correct results, to the physician(s).Due to the discordant falsely elevated pt and pt inr results and the discordant falsely low pt% results, vitamin k reversal therapy was started on the patient; however, there were no adverse health consequences to the patient as a result of the vitamin k reversal therapy.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2019-00052 on 13-jun-2019.Additional information (19-jun-2019): siemens further investigated the issue.According to the information provided, lupus anticoagulant (la) is present in the patient sample.La is known to interfere with the dade innovin reagent which is described in the dade innovin instruction for use (ifu): "inhibitors such as lupus anticoagulant may interfere with the prothrombin time and result for example in inrs that do not reflect the exact degree of anticoagulation".The discrepant results are due to the la interferences as described in the dade innovin ifu.Result code and conclusion code in section h6 were updated based on the additional information.Supplemental mdrs 9610806-2019-00053_s1, 9610806-2019-00054_s1, and 9610806-2019-00055_s1 were filed for additional results for samples from the same patient.The reagent is performing according to specifications.No further evaluation of this device is required.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg d-35041,
GM 
MDR Report Key8696693
Report Number9610806-2019-00052
Device Sequence Number2663326
Product Code GJS
UDI-Device Identifier00842768003783
UDI-Public00842768003783
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/29/2020
Device Model NumberDADE INNOVIN
Device Catalogue Number10445704
Device Lot Number549716
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1